MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VQ
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.In addition to the reportable malfunction documented in b5, the additional evaluation findings are as follows: due to wear of angle wire, bending angle in up direction did not meet the standard value, due to a pinhole on bending section cover, water tightness was lost, control unit was sticky due to water leakage, video connector case had a crack, light guide connector was sticky, indication on connecting tube had a disappeared area, adhesive on a-rubber had a chip, bending tube had a dent, connecting tube had discoloration, and video cable, protector of the video cable section, electrical contact of video connector all had a scratch.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
It was observed that during the device evaluation, videoscope exhibited foreign material from insertion part curved rubber, on the tip cover and in soft tube at insertion site.There were no reports of patient involvement.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon could not be further identified, nor was it possible to further determine the cause of why the foreign object remained.As a result of confirming the contents of the instruction manual of enf-vq, reprocessing method is described is described in the items below: chapter 6 compatible reprocessing methods and chemical agents.Chapter 7 cleaning, disinfection, and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18664372
Report Number3002808148-2024-01201
Device Sequence Number6884958
Product Code EOB
UDI-Device Identifier04953170291050
UDI-Public04953170291050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown